the risk of blood clots and heart attacks with hormonal contraceptives

New research is shedding light on the risk of blood clots and heart attacks with hormonal contraceptives.

Developing a blood clot from hormonal contraceptives is rare...but possible. Any contraceptive that contains "estrogen" hormones plus a "progestin" hormone can slightly increase clot risk.

The risk varies a little depending on the contraceptive type. Those that contain drospirenone (Yaz, etc) seem to have somewhat higher risk than other contraceptives. The same goes for Ortho Evra.

Practical advice for a better career, with unlimited access to CE

Pharmacy Technician's Letter includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote